Probability Theory and Related Fields

, Volume 102, Issue 1, pp 1–17

On the almost sure central limit theorem and domains of attraction

Authors

  • István Berkes
    • Mathematical Institute of the Hungarian Academy of Sciences
Article

DOI: 10.1007/BF01295218

Cite this article as:
Berkes, I. Probab. Theory Relat. Fields (1995) 102: 1. doi:10.1007/BF01295218

Summary

We give necessary and sufficient criteria for a sequence (Xn) of i.i.d. r.v.'s to satisfy the a.s. central limit theorem, i.e.,
$$\mathop {\lim }\limits_{N \to \infty } \frac{1}{{\log N}}\sum\limits_{k \leqslant N} {\frac{1}{k}I} \left\{ {\frac{{S_k }}{{a_k }} - b_k< x} \right\} = \phi (x)\,\,\,\,{\text{a}}{\text{.s}}{\text{.}}\,\,{\text{for}}\,{\text{all}}\,x$$
for some numerical sequences (an), (bn) whereSn=X1+...+Xn andI denotes indicator function. Our method leads also to new results on the limit distributional behavior ofSn/an−bn along subsequences (“partial attraction”), as well as to necessary and sufficient criteria for averaged versions of the central limit theorem such as
$$\mathop {\lim }\limits_{N \to \infty } \frac{1}{N}\sum\limits_{k \leqslant N} P \left( {\frac{{S_k }}{{a_k }} - b_k< x} \right) = \phi (x)\,\,\,\,\,{\text{for}}\,{\text{all}}\,x.$$

Mathematics Subject Classification (1991)

60F0560F15

Copyright information

© Springer-Verlag 1995